Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Thrush for over 4 years.
May 29, 2013

I have had thrush for over 4 years now. I suffered and home treated for 18 months before it reached proportions and lost sense of taste totally that forced me to seek medical help and was diagnosed with HIV. Later found to be full blown Aids with cd4 a 12 and viral load over 157,000. I have been on Nystatin, Fluconizole, Itraconizole daily since with no real cure. I don't have many abscesses unless I injury my mouth with food or something. I have a constant burning and tingling on my tongue and inside lips. My tastebuds are off. I take two thrush meds a day and now medicaid doesn't want to pay for the Itraconizole anymore. They have just now suggested I see an ENT (Ear,nose,throat) for additional medical opinions and tests. I feel it's still thrush only. My cd4 is 265 and viral load undetectable. I take Isentress and Truvada since my diagnosis in 2009.

Response from Dr. Young

Hello and thanks for posting.

Sounds like you're having a difficult time. It's rather unusual to see such highly resistant thrush anymore, particularly in someone who's CD4 is on the mend.

A couple of thoughts cross my mind when hearing your story. First, is do you still really have thrush? There are a variety of conditions that can cause the appearance of thrush (but aren't). A culture (and perhaps biopsy) confirmation of the diagnosis seems reasonable given the duration of your symptoms and lack of response to good treatments. Perhaps not surprisingly, thrush treatments really only treat thrush and if the issue isn't... , you get the idea.

Next, if oral candidiasis (thrush) is confirmed, culture susceptibility testing will confirm if it's drug resistant or not.

I'd try eliminating any unnecessary medications or supplements, since it's possible that one might be causing a drug reaction.

Hope that's a start; stay in touch, BY



Previous
Taking Raltegravir and Elvitegravir together?
Next
Desease progression

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement